Side effects

Hi I been on Prozac for about 2 weeks but it was a very tiny dose yesterday I got increase to 10mg which made me feel really anxious all day, I felt nauseas and at times I felt I was I could go insane. I head and woke up with a headache.. Has anyone experience this? And will it go away? I know 10mg is still a small dose but I am very sensitive to medication.

13 Replies

oldestnewest
  • Yes very likely it will settle in a week or two. Give it a chance to work

  • This so hard for me.. I guess I also afraid of serotonin syndrome. I am so sensitive to medication. I just took the first dose of 10m yesterday and I feel all this side effect I lost my appetite. I do have Ativan for when I really needed but I didn't like taking it because I heard it's addicting. I just wan to get better

  • You've been googling too much. Serotonin syndrome only occurs when another interacting drug is given or an overdose taken. I believe it is unheard of with fluoxetine 10 mg and no drug interaction, but if you worry it makes everything worse.

  • Hi there I had similar side effects in the first couple of weeks, on 10mg. I'm on week 6 now on 20mg and most side effects have gone away and I feel a lot calmer. Still can't eat much as it's hard on the stomach, but losing a couple of pounds isn't the worse thing considering!! I would say give it at least a month to see if it's worth it. I am really sensitive as well and I was SUPER cautious not to drink or take any meds that could interact.

    Prozac with therapy is really helping cos it softens the pain of facing my issues. Take care, hang in there and if you aren't j

  • Thank you for your reply!! I will hang in there. Are you feeling better now?

  • Noticing a difference in 4-6 weeks ask your doctor to try something else. Lol sorry about the interruption, technical issues!

  • Yes I am feeling better sfqueen but because I am doing therapy I am still quite emotional. However difference before prozac: couldn't get out of bed in the morning. after prozac: wake up early and actually look forward to having a coffee and starting my day. Hope this is helpful and good luck :)

  • I so unmotivated I am able to get out of bed because I have to take my daughter to school and work. I am a single mom. But I don't get ready like I used too and I miss it.. My anxiety and OCD has been so bad I want to be able to live a normal life and look forward things and enjoy my life with my daughter

  • You really can do those things you want to again after you get settled with the right drugs for you. Just hang in there and complete the fair trial of the Prozac for now. It just might do the job you need it to. It's an excellent drug. It worked for me for over 20+ years.

  • littletraveller is steering you right. Try not to worry so much. Your dose is very small and worry just gives you symptoms that otherwise wouldn't be there. Most of the remaining side effects fade after a few weeks. If you're really worrying and causing anxiety symptoms galore, take a little of the ativan and then work at distracting yourself with some activity that takes your concentration off of the prozac and worrying. Focus on something that you like or love and forget your worries. You'll do so much better. In 4-6 weeks you should see an improvement and if absolutely no improvement then it's time to try a different drug.

  • Thank you so much for the support I am hoping this one works for me I would hate to start all over..

  • Sfqueen, great advice from both littletraveller and SueSz.

    Think positive and you will get there. xx

  • Hi SfQueen. I can't really comment on medication because I stopped takingit because it wasn't helping. However, if it takes the edge of things and gives you a bit of breathing space, all is well and good. However, You should also Practice acceptance of the condition and allow yourself to think anything (you can't stop thoughts popping up in your head) and accept all the symptoms of anxiety that come with the thinking. Thoughts are not the problem, it is the importance that you attach to them because the anxiety magnifies their importance tenfold (and them some, I would suggest) causing you to analyse, worry, ruminate etc etc. Just let it all happen but don't get involved. Be an observer to those symptoms and carry on with your day. Don't let anxiety stop you doing things either of wait to you are feeling better to do something. Just do it and take the anxiety along for the ride. It will come with you but the more you do it, the more it loses interest in you and gradually melts way. When you recover, you will still have the same thoughts but no anxiety to magnify their importance which means they just won't bother you in the slightest and leave your head as quickly as they popped up. Hope this makes sense, just feeling a little tired and time for bed. Regards Beevee.

You may also like...